Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 36, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 31, 2008, 6:47 PM MDT for Grant County, Luna County, Sierra County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2008, 6:47 PM MDT (00:47 UTC)
- Expired
- Jul 31, 2008, 7:30 PM MDT
- In force
- 43 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Grant County, NM, Luna County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 136 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:31 PM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 31, 2:31 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 231 PM MDT THU JUL 31 2008 .SYNOPSIS... REDUCED MOISTURE LEVELS IN THE ATMOSPHERE ACROSS THE BORDERLAND WILL LIMIT THUNDERSTORM ACTIVITY EACH OF THE NEXT COUPLE OF DAYS. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER THE AREA MOUNTAINS WITH SLIGHT CHANCES FOR STORMS OVER THE LOWLANDS. HIGH PRESSURE ALOFT WILL KEEP TEMPERATURES ABOVE NORMAL. SATURDAY THE HIGH PRESSURE LIFTS NORTH AS A TROUGH MOVES INTO THE REGION FROM THE EAST. EAST WINDS WILL BRING MORE MOISTURE AND INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH NEXT WEEK. && .DISCUSSION... HIGH PRESSURE ALOFT SPINS OVER THE AZ/NM BORDER. WATER VAPOR SATELLITE IMAGERY AND THIS MORNINGS SOUNDING ACTUALLY SHOW A SLIGHT INCREASE IN ATMOSPHERIC MOISTURE FOR THIS AFTERNOON. ISOLATED TSTMS OVER AREA MOUNTAINS BEGINNING TO FORM...AND EXPECT A FEW STORMS TO MAKE IT OVER THE ADJACENT LOWLANDS THIS EVENING. MOST AREAS WILL STAY DRY AND THUS LOW POPS. MODELS INDICATE A DRYING FOR TOMORROW AND A FURTHER REDUCTION OF STORM ACTIVITY AND COVERAGE FOR FRIDAY. THE DRY AIR WORKING AROUND THE HIGH ON SATELLITE APPEARS TO SUPPORT THIS SOLUTION. THUS LOW POPS AND ABOVE NORMAL TEMPS FOR THE AREA FRIDAY. TEMPS WILL BE WELL ABOVE NORMAL AND SOME 100 DEGREE LOWLAND READINGS ARE POSSIBLE. SATURDAY...THE UPPER HIGH MAKES A SHARP SHIFT INTO THE PLAINS STATES AS IT LIFTS AWAY FROM THE REGION. AN INVERTED TROUGH IS PROGED TO MOVE WEST ACROSS TEXAS AND INTO THE CWFA. DEEP EAST FLOW WILL ADVECT INCREASING MOISTURE BACK INTO OUR AIRMASS. THE INCREASED MOISTURE AND DYNAMICS ASSOCIATED WITH THE APPROACHING WAVE SHOULD MEAN AN INCREASE IN STORMS FOR THE WEEKEND. TEMPS LOOK TO COOL BACK DOWN TO NORMAL. MONDAY AND TUESDAY...THE PATTERN LOOKS SUMMERTIME TYPICAL WITH HIGH PRESSURE EAST AND A THERMAL TROUGH OF LOW PRESSURE WEST. THIS FOCUSES A DEEP CHANNEL OF MOISTURE UP FROM THE SOUTH AND OVER AZ AND OUR WESTERN CWFA. THUS DECENT POPS AND STORM CHANCES FOR THE WESTERN CWFA. WEDNESDAY AND THURSDAY...A RIDGE OF HIGH PRESSURE BUILDS DIRECTLY OVER THE INTER MOUNTAIN WEST. THIS LOOKS TO SPREAD TRAPPED MOISTURE OVER THE ENTIRE CWFA AND GIVE US ISOLATED TO SCATTERED SHOWERS AND TSTMS. DURING THIS PERIOD THE GFS MODELS SHOWS A TROPICAL WAVE ENTER TX FROM THE GULF. IT TRIES TO TRACK WEST TOWARD OUR AREA...BUT HIGH PRESSURE HOLDS IT EAST. WE WILL HAVE TO WATCH THAT FEATURE. && .AVIATION... VALID 01/0000Z - 02/0000Z VFR CONDITIONS THROUGH THE PERIOD. ISOLATED SHOWERS AND THUNDERSTORMS MAY CAUSE MVFR TO IFR CONDITIONS DUE TO LOW CEILINGS AND RAIN. WINDS WILL GENERALLY BE LIGHT SAVE NEAR STORMS WHEN THEY MAY BECOMING GUSTY AND VARIABLE. && .FIRE WEATHER... THUNDERSTORM ACTIVITY WILL BE MAINLY IN THE MOUNTAINS THE NEXT COUPLE DAYS AS A RIDGE OF HIGH PRESSURE DRIES THE ATMOSPHERE. CONTINUED HOT WITH ABOVE NORMAL TEMPERATURES AND LOWER RELATIVE HUMIDITY LEVELS THROUGH SATURDAY. SUNDAY THE HIGH SHIFTS NORTH. MOIST AIR IS DRAWN INTO THE REGION ON DEEP SOUTHEASTERLY FLOW. CHANCES FOR STORMS WILL INCREASE...ESPECIALLY WEST OF THE DIVIDE. TEMPERATURES WILL LOWER A FEW DEGREES AS THE LOW SHIFTS NORTH AND EXPECT WINDS TO REMAIN LIGHT FOR THE MOST PART. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 100 73 97 72 / 10 10 10 10 20 SIERRA BLANCA TX 66 98 65 95 64 / 10 10 10 10 10 LAS CRUCES 70 100 71 97 71 / 10 10 10 10 20 ALAMOGORDO 70 100 69 99 68 / 20 10 10 10 20 CLOUDCROFT 51 79 49 78 49 / 30 20 10 20 20 TRUTH OR CONSEQUENCES 67 97 69 98 68 / 10 10 10 10 10 SILVER CITY 64 93 62 92 61 / 10 20 20 20 20 DEMING 69 100 69 97 69 / 10 10 10 20 20 LORDSBURG 69 99 68 96 67 / 10 10 10 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/BIRD
Hazardous weather outlook, Jul 31, 11:34 AM MDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1134 AM MDT THU JUL 31 2008 NMZ022>025-030>032-TXZ055-056-011745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1134 AM MDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED THUNDERSTORMS THIS AFTERNOON OVER THE SACRAMENTO MOUNTAINS AND A SLIGHT CHANCE FOR STORMS OVER THE MOUNTAINS OF THE GILA WILDERNESS. RAIN ACCUMULATIONS WILL BE SPOTTY BUT COULD BE HEAVY AT ISOLATED LOCATIONS NEAR THUNDERSTORMS. A FEW SPOTTY SHOWERS POSSIBLE OVER THE LOWLANDS EAST OF THE RIO GRANDE THIS EVENING. POSSIBLE OUTFLOW WIND GUSTS OVER 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED THUNDERSTORMS WILL OCCUR THROUGH FRIDAY. THUNDERSTORM AND RAIN CHANCES WILL INCREASE ON SATURDAY THROUGH WEDNESDAY WHEN AN EASTERLY FLOW BRINGS ADDITIONAL MOISTURE TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 31, 5:57 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 557 PM MDT THU JUL 31 2008 NMZ022-023-032-010200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHERN DESERT- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... LAS CRUCES 557 PM MDT THU JUL 31 2008 AT 550 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AREAS OF THUNDERSTORMS DEVELOPING ACROSS NORTHERN GRANT COUNTY...SIERRA COUNTY AND NORTHERN DONA ANA COUNTY. THESE STORMS ARE MOVING SOUTHWEST AT ABOUT 12 MPH AND ARE CAPABLE OF PRODUCING HEAVY RAIN AT RATES UP TO ONE INCH PER HOUR...SMALL HAIL...AND WINDS UP TO 45 MPH. STORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTHWEST FOR AT LEAST THE NEXT COUPLE OF HOURS. THESE STORMS WILL IMPACT MOTORISTS ON INTERSTATE 25 NORTH OF LAS CRUCES AND INTERSTATE 10 FROM LAS CRUCES WESTWARD TO THE LUNA COUNTY LINE OVER THE NEXT TWO HOURS. OUTFLOW WINDS FROM THESE STORMS MAY PRODUCE SUDDEN STRONG WINDS AND AREAS OF BLOWING DUST THAT CAN REDUCE VISIBILITY TO NEAR ZERO. PARK
Nearby
Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.